Alert archive / Washington / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 4, 2007, 8:30 PM PDT for Lincoln County, Washington. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 8:30 PM PDT (03:30 UTC)
- Expired
- Jun 4, 2007, 9:15 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Lincoln County, WA
The radar
The Spokane radar (KOTX), 32 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 050331
SVROTX
WAC043-050415-
/O.NEW.KOTX.SV.W.0003.070605T0330Z-070605T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
830 PM PDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON...
* UNTIL 915 PM PDT
* AT 826 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOHLER AND HARRINGTON OR ABOUT 17 MILES SOUTH OF DAVENPORT. THIS
STORM WAS MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF DAVENPORT BY 855 PM PDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4756 11784 4742 11799 4734 11810 4734 11814
4742 11832 4778 11810 4781 11810 4780 11804
4784 11784
$$
GKOCH2 follow-up statements
000
WWUS56 KOTX 050359
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
857 PM PDT MON JUN 4 2007
WAC043-050415-
/O.CON.KOTX.SV.W.0003.000000T0000Z-070605T0415Z/
LINCOLN WA-
857 PM PDT MON JUN 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT
FOR EAST CENTRAL LINCOLN COUNTY...
AT 855 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
SOUTH OF DAVENPORT...AND WAS MOVING NORTHEAST AT 25 MPH.
AT 850 PM PDT...STORM SPOTTERS BETWEEN HARRINGTON AND DAVENPORT
REPORTED TORRENTIAL RAIN AND PEA TO DIME SIZED HAIL WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
REARDAN BY 910 PM PDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4756 11784 4745 11798 4754 11824 4778 11810
4781 11810 4780 11804 4784 11784
$$
GKOCH000
WWUS56 KOTX 050417
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
916 PM PDT MON JUN 4 2007
WAC043-050426-
/O.EXP.KOTX.SV.W.0003.000000T0000Z-070605T0415Z/
LINCOLN WA-
916 PM PDT MON JUN 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
EXPIRES AT 915 PM PDT...
THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR
EASTERN LINCOLN COUNTY HAS WEAKENED. IT IS STILL CAPABLE OF
PRODUCING TORRENTIAL RAIN AND PEA SIZED HAIL AS IT TRACKS TOWARD
REARDON. EXPECT THIS STORM TO ARRIVE IN REARDON AROUND 930 PM.
LAT...LON 4756 11784 4745 11798 4754 11824 4778 11810
4781 11810 4780 11804 4784 11784
$$
GKOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:58 PM PDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 4, 4:58 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 458 PM PDT MON JUN 4 2007 .SYNOPSIS...A COLD PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT BRINGING MUCH COOLER...SHOWERY AND BREEZY CONDITIONS TO THE INLAND NORTHWEST THROUGH THE MIDDLE OF THE WEEK. && UPDATED AVIATION DISCUSSION .DISCUSSION... ISSUED 226 PM MON... TONIGHT...A DEEP UPPER LEVEL PACIFIC TROUGH IS IN THE PROCESS OF MOVING INTO THE REGION THIS AFTERNOON. WHILE THE MAIN SURFACE COLD FRONT IS MOVING ONTO THE PACIFIC COAST...SATELLITE INDICATES OUTRIDING MID AND UPPER LEVEL FRONTS AND DISTURBANCES ARE PUSHING AHEAD OF THE SURFACE FRONT AND TRIGGERING A LINE OF THUNDERSTORMS OVER THE IDAHO PANHANDLE THIS AFTERNOON WHERE THINNER CLOUD COVER ALL DAY HAS ALLOWED SURFACE HEATING SUFFICIENT TO RELEASE SURFACE BASED CAPE. THE LIONS SHARE OF THE FORECAST AREA HAS EXPERIENCED TOO MUCH CLOUD COVER ALL DAY TO ALLOW SIGNIFICANT INSTABILITY TO BE RELEASED. THIS MAY CHANGE DURING THE EARLY EVENING AS VISIBLE SATELLITE SUGGESTS SIGNIFICANT THINNING OF THE CIRRUS FIELD UPSTREAM WITH THUNDERSTORMS NOTED IN THE YAKIMA/ELLENSBURG AREA. THUS FOR THIS EVENING MENTION OF THUNDERSTORMS WILL REMAIN IN ALL ZONES WITH THE ASSOCIATED THREAT OF SMALL HAIL AND GUSTY WINDS. DURING THE NIGHT THE SURFACE COLD FRONT WILL CROSS THE CASCADES AND SWEEP ACROSS THE FORECAST AREA. SIGNIFICANT PRECIPITABLE WATER INCREASE TO NEAR OR ABOVE 1 INCH WILL PROVIDE PLENTY OF MOISTURE FOR A PERIOD OF SHOWERS AND EVEN STRATIFORM RAIN ALONG THIS FRONTAL BOUNDARY OVERNIGHT IN THE DEEP BASIN...AND AROUND DAWN OVER THE EASTERN ZONES. RAINFALL TOTALS ON THE ORDER OF 1/4 TO 1/2 INCH WILL BE COMMON OVER THE EASTERN COLUMBIA BASIN AND IDAHO PANHANDLE BY THE TIME THIS FRONT EXITS INTO MONTANA LATE TUESDAY MORNING. TUESDAY THROUGH WEDNESDAY...A MAJOR CHANGE IN THE HOT AND DRY PERIOD OF THE PREVIOUS DAYS WILL BECOME APPARENT DURING THIS PERIOD. NAM AND GFS MODELS ARE IN GOOD AGREEMENT IN PLACING A DEEP UPPER LEVEL CLOSED LOW WITH COPIOUS WRAP-AROUND MOISTURE OVER THE FORECAST AREA THROUGH WEDNESDAY. THIS WILL PROVIDE WIDESPREAD SHOWER ACTIVITY AND DRAMATIC COOLING WITH THE POSSIBILITY OF MORE SNOW ON THE HIGHER PEAKS OF THE CASCADES BY TUESDAY NIGHT. HIGH TEMPERATURES TUESDAY AND WEDNESDAY WILL BE HEAVILY INFLUENCED BY CLOUD COVER AND PRECIPITATION SO EXACT SPOT TEMPERATURES REFLECTED IN FORECAST ARE BALLPARK ESTIMATES ONLY...BUT CONFIDENCE IS HIGH OF AN OVERALL COOLING TREND TO AT LEAST 10 TO 15 DEGREES BELOW CLIMATOLOGICAL NORMALS AS THE UPPER LOW DRAGS IN A COOL MARITIME AIR MASS. SURFACE CYCLOGENESIS TO THE LEE OF THE ROCKIES OVER MONTANA WILL ALLOW A SIGNIFICANT PRESSURE GRADIENT TO DEVELOP TUESDAY AND LAST WELL INTO WEDNESDAY FOR BREEZY AND GUSTY WINDS OVER MUCH OF THE FORECAST AREA. HYDRO NOTE...MINOR FLOODING CONTINUES AT STEHEKIN AS SNOW MELT RUNOFF CONTINUES TO SWELL THE RIVER. THIS SITUATION IS EXPECTED TO ABATE IN THE NEXT 24 HOURS AS FREEZING LEVELS FALL WITH THE INCOMING COOL PACIFIC STORM SYSTEM. FLOOD WARNING CONTINUES UNTIL RIVER DROPS BELOW FS. /FUGAZZI WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE EXHIBITING MODEST AGREEMENT THIS PERIOD WITH REGARD TO THE LONG-WAVE PATTERN EVOLUTION. WITH THE REGION IN A MEAN NW FLOW IN THE MID-LEVELS AT THE START OF THE PERIOD...A BROAD UPPER TROUGH CONTINUES TO TRANSLATE EAST WEDNESDAY NIGHT/THURSDAY. THEN WEAK RIDGING MOVES IN LATER THURSDAY INTO FRIDAY WITH A MORE WESTERLY FLOW...BEFORE ANOTHER TROUGH APPROACHES FOR THE END OF THE PERIOD. ON A MORE SYNOPTIC SCALE SCALE...LARGE-SCALE LAYER LIFT CONTINUES NEAR THE EASTERN CWA WEDNESDAY NIGHT AND THURSDAY. A FAIR AMOUNT DEEP WRAP AROUND MOISTURE IS ALSO INDICATED WEDNESDAY NIGHT THROUGH AT LEAST MID-THURSDAY... WITH A WEAK TROWAL FEATURE DROPPING THROUGH THE CWA. THESE FEATURES WILL KEEP A CHANCE FOR PRECIPITATION THROUGHOUT MOST THE CWA THROUGH THIS PERIOD. RELATIVELY COOL 850 TEMPS (AROUND 6-8 DEG C) AND 1000- 850 THICKNESS VALUES (AROUND 1350-1360 M) SUPPORT BELOW NORMAL TEMPS. THURSDAY THROUGH FRIDAY NIGHT THE WEAK RIDGING DEVELOPS FURTHER AND THE ATMOSPHERE DRIES OUT SOME. BUT THE FLOW NEVER REALLY BECOMES CLEAN DURING THE RIDGING PERIOD AS SEVERAL WEAK VORT MAXES LITTER THE FLOW. PRECIPITATION CHANCES WILL GREATLY DECREASE IN THIS TIME FRAME...BUT WILL NOT END. RATHER THE PRECIP CHANCE WILL RETREAT TO MAINLY THE MTNS. MORE SUN IS EXPECTED...AND 850 TEMPS WARM BACK INTO THE LOWER TEENS AND 1000-850 MB THICKNESS VALUES BACK NEAR 1370 M. THUS A RETURN TO NEAR NORMAL TEMPS IS EXPECTED. SATURDAY INTO SUNDAY THE NEXT TROUGH BEGINS TO MOVE IN...WITH GREATER LARGE SCALE LIFT AND DEEPER MOISTURE. THIS WILL INCREASE PRECIPITATION CHANCES THROUGHOUT MOST OF THE CWA AGAIN AND BRING WITH IT A SLIGHT COOL DOWN. THERE IS A SLIGHT AMOUNT OF INSTABILITY ASSOCIATED WITH THIS...SO A FEW THUNDERSTORMS MAY BE FOUND IN THE EAST ON SUNDAY AFTERNOON. MONDAY THE REGION IS UNDER A TROUGH AXIS...WITH CONTINUED RISK FOR SHOWERS AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS. /JCOTE && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 06Z OVER THE MOUNTAINS OF NORTHERN IDAHO...AND OVER PORTIONS OF THE COLUMBIA BASIN IN RESPONSE TO AN UPPER LEVEL TROUGH OFF THE COAST BECOMING INCREASINGLY NEGATIVELY TILTED. AS THE COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM MOVES INLAND TONIGHT...MORE WIDESPREAD RAIN AND THUNDERSTORMS WILL LIKELY SPREAD INTO EASTERN WASHINGTON AND LINGER THROUGH AT LEAST 18Z. GIVEN THE FALLING TEMPERATURES AND MILD DEWPOINT TEMPERATURES...CEILINGS HAVE THE POTENTIAL TO DROP INTO THE MVF TO IFR RANGE BETWEEN 12Z AND 18Z AT THE SPOKANE...PULLMAN...AND COEUR DALENE TERMINALS. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 54 61 46 59 44 64 / 100 90 50 60 40 30 COEUR DALENE 54 59 45 57 43 63 / 100 100 50 60 40 30 PULLMAN 52 58 45 58 42 62 / 100 70 40 30 40 20 LEWISTON 58 65 50 65 48 67 / 60 70 30 30 30 20 COLVILLE 54 63 42 59 43 66 / 70 100 50 60 50 40 SANDPOINT 52 61 44 56 41 63 / 60 90 50 60 50 40 KELLOGG 52 57 44 53 42 60 / 60 90 50 60 50 40 MOSES LAKE 55 71 48 63 47 73 / 70 40 20 20 10 10 WENATCHEE 54 68 52 59 49 72 / 70 40 20 20 10 10 OMAK 54 71 45 61 45 71 / 70 50 20 30 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...FLOOD WARNING STEHEKIN RIVER AT STEHEKIN. &&
Hazardous weather outlook, Jun 4, 6:00 AM PDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 600 AM PDT MON JUN 4 2007 WAZ042-051300- EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 600 AM PDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SNOWMELT FROM RECENT HOT TEMPERATURES WILL COMBINE WITH SHOWERS AND THUNDERSTORMS TODAY TO PRODUCE A CONTINUED FLOOD THREAT ALONG THE STEHEKIN RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLOODING ALONG THE STEHEKIN RIVER WILL BE LIKELY THROUGH TUESDAY. BEYOND TUESDAY...MUCH COOLER WEATHER WILL ALLEVIATE THE FLOOD POTENTIAL. IDZ001>004-026-027-WAZ031>038-041-043-044-051300- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT... OROVILLE...WATERVILLE...MANSFIELD 600 AM PDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT EXPECT AN INCREASING CHANCE OF THUNDER TODAY WITH LOCALLY GUSTY WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Washington, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.